Pennsylvania, 2005

Flood in Pennsylvania, April 2, 2005

April 2, 2005 · NWS CTP · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Apr 2, 3:35 PM EST, 55 minutes earlier.

Area forecast discussion, Apr 2, 3:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
335 PM EST SAT APR 2 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

MDT TO HEAVY RAIN WILL CONTINUE ACROSS THE EASTERN SECTIONS OF THE
CWA THRU THE EVENING HOURS. EXPECT RAIN/RAIN SHOWERS TO REDEVELOPING
INTO REMAINDER OF CWA WHERE PCPN IS LIGHT TO NIL...AS LIFT AHEAD OF
UPR LOW CENTER MOVES ACROSS THE REGION.

COLD AIR BEHIND THE UPR LOW WILL FILTER INTO THE CWA FROM W TO EAST
AND CHANGE RAIN OVER TO SNOW. TIMING LOOKS TO BE RIGHT AROUND THE
TIME OF TIME CHANGE SUNDAY MORNING...SOMETIME BETWEEN MIDNIGHT AND 3
AM....WITH SNOW CONTINUING INTO SUNDAY. MAIN CONCERN IS OVER THE
HIGHER ELEVATIONS OF WRN CWA. HAVE UPGRADED WINTER STORM WATCH TO A
WARNING OVER THE LAUREL HIGHLANDS...CAMBRIA/SOMERSET COUNTIES WITH 4
TO 8 INCHES OF WET SNOW...5-9 ALONG THE RIDGE TOPS.  FARTHER
NORTH... FROM CLEARFIELD COUNTY TO THE NY BORDER HAVE UPGRADED THE
WATCH TO AN ADVISORY EXPECTING 3-6 INCHES OF WET SNOW ATTM.

FARTHER EAST SNOW WILL MIX WITH RAIN AT TIMES LATER IN THE
MORNING...MAYBE EVEN CHANGEOVER FOR A WHILE...BUT SIGNIFICANT ACCUMS ARE
NOT EXPECTED.

MAINLY RAIN AND SNOW SHOWERS ARE EXPECTED SUNDAY EXCEPT OVER THE
WARNING AND ADVISORY AREAS WHERE SNOW WILL BE MORE STEADY IN THE
WRAP AROUND AREAS. PCPN CWA WIDE WILL TAPER THROUGH SUNDAY
AFTN/EVENING.

&&

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

DIDNT MAKE MAJOR CHANGES TO THE EXTENDED. MODELS TRYING TO CREATE
ANOTHER MAJOR SYSTEM FOR THE EASTERN STATES BY WEEKS END. AT THIS
TIME TEMP PROFILES SUGGEST LESS OF A THREAT FOR WINTRY PRECIP AS
THIS ONE SEEMS DESTINED TO DO. STILL MANY DAYS AWAY...SO
CONCENTRATED ON SHORT TERM DETAILS FOR THE MOST PART.

&&

.AVIATION...

VERY COMPLEX STORM SYSTEM WILL CAUSE WIDESPREAD IFR THROUGH MOST OF
THE 24 HOUR PERIOD. HEAVY RAIN AND STILL THE CHC OF A THUNDERSTORM
IN THE EAST THRU THIS EVENING...WILL GRADUALLY TAPER DOWN TO JUST A
STEADY LGT-MDT RAIN LATER THIS EVE. IN THE WEST...ESPECIALLY HIGHER
ELEVATIONS...RAIN TO SNOW SCENARIO LIKELY. JST/BFD SHUD SEE IFR IN
SNOW LATER TONIGHT INTO SUNDAY.

ALL AREAS SHUD EXPECT STRONG GUSTY NORTHWESTERLY WINDS TO DEVELOP
IN THE WAKE OF THE DEEPENING LOW AS IT DEPARTS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FOR PAZ004-005-010-017-024-033 FROM MIDNIGHT
     SATURDAY TO 3 AM SUNDAY.
  ...WINTER STORM WARNING FOR PAZ024-033 FROM 3 AM SUNDAY TO 2 AM
     MONDAY.
  ...WIND ADVISORY FOR PAZ004-005-010-017-024-033 FROM 8 AM SUNDAY
     TO 2 AM MONDAY.
  ...WINTER WEATHER ADVISORY FOR PAZ004-005-010-017 FROM 3 AM
     SUNDAY TO 2 AM MONDAY.
  ...FLOOD WATCH FOR PAZ006-011-012-018-019-025>028-034>037-041-042-
     045-046-049>053-056>059-063>066 FROM MIDNIGHT SATURDAY TO
     8 AM SUNDAY.

&&

SHORT TERM...GARTNER
LONG TERM...LACORTE
AVIATION...LACORTE
Hazardous weather outlook, Apr 2, 6:07 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
607 AM EST SAT APR 2 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-031056-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
607 AM EST SAT APR 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

...A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY MORNING FOR ALL OF
CENTRAL PENNSYLVANIA...

...A WINTER STORM WATCH HAS BEEN POSTED FOR THE LAUREL HIGHLANDS AND
NORTHWEST MOUNTAINS OF PENNSYLVANIA FOR LATE TONIGHT INTO SUNDAY
NIGHT...

...A WIND ADVISORY IS IN EFFECT FOR THE LAUREL HIGHLANDS AND
NORTHWEST MOUNTAINS...FOR SUNDAY THROUGH EARLY SUNDAY NIGHT...

A SLOW MOVING...AND INTENSE EARLY SPRING STORM WILL DRIFT NORTHEAST
FROM THE CENTRAL APPALACHIANS THIS MORNING...AND SPREAD PERIODS OF
HEAVY RAIN ACROSS THE COMMONWEALTH TODAY. SCATTERED THUNDERSTORMS
ARE POSSIBLE ACROSS THE LOWER SUSQUEHANNA VALLEY AND SOUTHEAST
PENNSYLVANIA THIS AFTERNOON INTO TONIGHT. WIDESPREAD STREAM AND POOR
DRAINAGE FLOODING IS EXPECTED LATER TODAY INTO SUNDAY...WITH MANY
POINTS ALONG THE SUSQUEHANNAS WEST BRANCH...NORTH BRANCH AND MAIN
STEM LIKELY EXCEEDING FLOOD STAGE LATER TONIGHT AND SUNDAY WITH CREST
ABOUT 12 HOURS AFTERWARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:

COLDER AIR WILL FILTER INTO THE STORM CHANGING THE RAIN TO
SLEET...THEN HEAVY WET SNOW ACROSS THE WESTERN THIRD OF THE STATE
TONIGHT.

THE SNOW IS EXPECTED TO CONTINUE THROUGH MUCH OF SUNDAY ACROSS THE
REGION FROM THE WESTERN MOUNTAINS TO THE OHIO BORDER. THE POTENTIAL
EXISTS FOR HEAVY WET SNOW ACCUMULATIONS OF 6 TO 12 INCHES. THE
COMBINED EFFECT OF THE SNOW...AND STRONG NORTH TO NORTHWEST WINDS
GUSTING BETWEEN 40 AND 50 MPH ON SUNDAY...COULD LEAD TO DOWNED
TREES...AND UTILITY LINES RESULTING IN POWER OUTAGES...ESPECIALLY
OVER THE WESTERN MOUNTAINS.

LAMBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Perry

When
April 2, 4:30 PM EST to 10:45 PM EST
Where
Perry forecast zone
Reported by
EMERGENCY MANAGER
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

Heavy rain caused Shermans Creek at Shermans Dale to flood. The creek exceeded flood stage of 9 feet at 16:30 EST on the 2nd, crested at 9.36 feet at 18:15 EST on the 2nd, then fell back below flood stage at 22:45 EST on the 2nd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443602.